Alert archive / Texas / Red Flag Warnings in 2025
Red Flag Warning 2, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Feb 7, 2025, 4:02 AM CST for 11 counties in Texas; Cimarron County, Oklahoma. It took effect at Feb 7, 2025, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2025, 4:02 AM CST (10:02 UTC)
- In effect from
- Feb 7, 2025, 11:00 AM CST
- Expired
- Feb 7, 2025, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Armstrong County, TX, Carson County, TX, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Hutchinson County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 57 km from the middle of the area, began a volume at 10:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 10.0 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3092 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 343 m²/s²
- 0-3 km storm-relative helicity
- 493 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864 WWUS84 KAMA 071002 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 402 AM CST Fri Feb 7 2025 OKZ001-TXZ001-006-007-011-012-016-017-072215- /O.UPG.KAMA.FW.A.0002.250207T1700Z-250208T0100Z/ /O.NEW.KAMA.FW.W.0002.250207T1700Z-250208T0100Z/ Cimarron-Dallam-Hartley-Moore-Oldham-Potter-Deaf Smith-Randall- 402 AM CST Fri Feb 7 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TO CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 7 PM CST this evening. The Fire Weather Watch is no longer in effect. * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Hartley...Moore...Oldham...Potter...Deaf Smith and Randall. * 20 Foot Winds... 15 to 25 mph with gusts up to 40 mph. * Relative Humidity... As low as 6 percent. * Red Flag Threat Index... 4 to 8. * Timing... Today from 11 AM to 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ TXZ002-008-013-018-317-072215- /O.NEW.KAMA.FW.W.0002.250207T1700Z-250208T0100Z/ Sherman-Hutchinson-Carson-Armstrong-Palo Duro Canyon- 402 AM CST Fri Feb 7 2025 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE CENTRAL TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 7 PM CST this evening. * Affected Area...In Texas...Sherman...Hutchinson...Carson... Armstrong and Palo Duro Canyon. * 20 Foot Winds... 15 to 25 mph with gusts up to 40 mph. * Relative Humidity... As low as 6 percent. * Red Flag Threat Index... 4 to 8. * Timing... Today from 11 AM to 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
3 follow-up statements
943 WWUS84 KAMA 071722 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 1122 AM CST Fri Feb 7 2025 OKZ001-TXZ001-002-006>008-011>013-016>018-317-080100- /O.CON.KAMA.FW.W.0002.000000T0000Z-250208T0100Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Hutchinson-Oldham-Potter- Carson-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- 1122 AM CST Fri Feb 7 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TO CENTRAL TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Hutchinson...Oldham...Potter... Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds... 15 to 25 mph with gusts up to 40 mph. * Relative Humidity... As low as 6 percent. * Red Flag Threat Index... 4 to 8. * Timing... Today from 11 AM to 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
898 WWUS84 KAMA 072025 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 225 PM CST Fri Feb 7 2025 OKZ001-TXZ001-002-006>008-011>013-016>018-317-080100- /O.CON.KAMA.FW.W.0002.000000T0000Z-250208T0100Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Hutchinson-Oldham-Potter- Carson-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- 225 PM CST Fri Feb 7 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TO CENTRAL TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron. In Texas...Dallam... Sherman...Hartley...Moore...Hutchinson...Oldham...Potter... Carson...Deaf Smith...Randall...Armstrong and Palo Duro Canyon. * 20 Foot Winds... 20 to 30 mph with gusts up to 40 mph. * Relative Humidity... As low as 6 percent. * Red Flag Threat Index... 4 to 8. * Timing... Now to 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
800 WWUS84 KAMA 080122 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 722 PM CST Fri Feb 7 2025 OKZ001-TXZ001-002-006>008-011>013-016>018-317-080230- /O.EXP.KAMA.FW.W.0002.000000T0000Z-250208T0100Z/ Cimarron-Dallam-Sherman-Hartley-Moore-Hutchinson-Oldham-Potter- Carson-Deaf Smith-Randall-Armstrong-Palo Duro Canyon- 722 PM CST Fri Feb 7 2025 ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN OKLAHOMA PANHANDLE AND THE WESTERN TO CENTRAL TEXAS PANHANDLE... Winds have decreased this evening and will continue to be below fire weather thresholds the remainder of the night. Relative humidity values will also slowly increase tonight. Therefore, the Red Flag Warning has been allowed to expire. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Feb 7, 3:31 AM CST, 31 minutes earlier. Its key messages:
- Issued at 318 AM CST Fri Feb 7 2025
- Warm, dry, and breezy conditions will cause critical fire weather conditions this afternoon across the west to central Panhandles.
- Below average temperatures settle in next week, with low chances for winter precipitation.
Area forecast discussion, Feb 7, 3:31 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
331 AM CST Fri Feb 7 2025
...New KEY MESSAGES, SHORT TERM, LONG TERM, FIRE WEATHER...
.KEY MESSAGES...
Issued at 318 AM CST Fri Feb 7 2025
- Warm, dry, and breezy conditions will cause critical fire
weather conditions this afternoon across the west to central
Panhandles.
- Below average temperatures settle in next week, with low chances
for winter precipitation.
&&
.SHORT TERM ...
(Today through Saturday night)
Issued at 318 AM CST Fri Feb 7 2025
Fog and even some localized areas of freezing fog have overtaken
a large portion of the Panhandles this morning, dropping
visibilities and making for a less than ideal commute. This fog
bank should erode later this morning as the sun comes up, allowing
for daytime heating to push high temperatures towards 80 on the
caprock. Breezy southwest winds of 15-25 mph with gusts up to 40
mph are looking more likely for the western to central Panhandles
as the pressure gradient tightens, and 35-45 kt winds off the deck
mix down to the surface. Drier air will be filtered in as a
result, dropping dew pts and RH values into the teens to single
digits. Critical fire weather conditions are expected for the
aforementioned areas where a Red Flag Warning will be in effect.
Please practice fire safety/prevention and avoid any activities
that could lead to fire starts.
After a mild winter night, the first in a series of cold fronts is
progged to drop south across the Panhandles on Saturday. Pressure
rises behind the front support 15-25 mph north winds, aiding CAA
through the afternoon and evening hours after highs top out in the
50s and 60s. Winds then die down overnight, helping lows bottom
out in the teens and 20s by Sunday morning.
Harrel
&&
.LONG TERM ...
(Sunday through Thursday)
Issued at 318 AM CST Fri Feb 7 2025
The impending cool down next week remains the main message for
the long term. Multiple shots of reinforcing cold air advection
will arrive with periodic frontal passages this weekend into next
week, maintaining well below average temperatures across the
Panhandles. Models are in increasingly fair agreement that highs
will be in the 30s and 40s each day, with lows in the teens and
20s. The northern Panhandles even have a 40-70% chance for lows in
the single digits Wed and Thu mornings. Breezy winds along and
behind each frontal passage will also provide even colder wind
chills, with a 10-40% chance for temperatures to feel sub-zero.
This prolonged cold air mass will have the opportunity to be
accompanied by some winter precipitation as well. Lift with a
subtle lead shortwave will support some light precipitation Monday
into Monday night, likely in the form of light snow or a rain-
snow mix. Both deterministic and ensemble guidance agree that this
system will be rather feeble, lending very low confidence of any
impactful amounts with this first round. A second, more defined
trough is set to swing over the region mid-week, giving a better
boost for precip chances as the strongest of the aforementioned
fronts rolls in. The presence of deeper moisture with these
features signals toward slightly higher confidence in snow
potential Tue night through Wed night. Exact timing, location, and
amounts will require fine tuning in the coming days.
Harrel
&&
.AVIATION...
(06Z TAFS)
Issued at 931 PM CST Thu Feb 6 2025
VFR conditions expected through about 09Z. Then KGUY and KDHT may
see conditions deteriorate to MVFR and eventually IFR to LIFR
conditions between 09Z and 15Z. At this time KAMA is expected to
stay VFR with a slight chance for some low clouds or fog to move
in for a brief period of time. KAMA and KDHT may have some LLWS
during the first few hours of this period as well with 1.5K to 2K
foot winds out of the SW while the surface winds remain SE. Low
clouds and fog should either move east of the terminals or burn
off well before 18Z.
36
&&
.FIRE WEATHER...
Issued at 318 AM CST Fri Feb 7 2025
Solidly critical fire weather conditions are forecast today
across the western to central Panhandles this afternoon. Winds
will be breezy out of the southwest sustained at 15-25 mph with
higher gusts up to 40 mph possible. Very dry air is expected to
push in with these winds, dropping dew pts and minimum relative
humidity values into the teens to single digits. Despite a foggy
start to the morning for some portions of the Red Flag Warning,
fuels are expected to dry out sufficiently with daytime heating
as temperatures reach the mid 70s to low 80s. RFTIs of 4 to even 8
could be achieved as a result, suggesting these areas could be
susceptible to fire starts and spread, especially if winds and
humidity values materialize on the more aggressive side this
afternoon.
Harrel
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 79 47 59 23 / 0 0 0 0
Beaver OK 59 31 52 18 / 0 0 0 0
Boise City OK 72 33 50 17 / 0 0 0 0
Borger TX 77 45 58 23 / 0 0 0 0
Boys Ranch TX 79 42 59 23 / 0 0 0 0
Canyon TX 77 45 63 24 / 0 0 0 0
Clarendon TX 74 46 63 25 / 0 0 0 0
Dalhart TX 75 37 54 18 / 0 0 0 0
Guymon OK 66 33 51 17 / 0 0 0 0
Hereford TX 79 44 65 25 / 0 0 0 0
Lipscomb TX 64 37 54 21 / 0 0 0 0
Pampa TX 78 45 56 22 / 0 0 0 0
Shamrock TX 67 42 60 23 / 0 0 0 0
Wellington TX 66 42 64 26 / 0 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Dense Fog Advisory until 9 AM CST this morning for TXZ001>015-
017>020-317.
Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for TXZ001-002-006>008-011>013-016>018-317.
OK...Dense Fog Advisory until 9 AM CST this morning for OKZ001>003.
Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for OKZ001.
&&
SHORT TERM...38
LONG TERM....38
AVIATION...36Hazardous weather outlook, Feb 7, 3:37 AM CST, 25 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 337 AM CST Fri Feb 7 2025 OKZ001>003-TXZ001>020-317-072145- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 337 AM CST Fri Feb 7 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Areas of dense fog and localized freezing fog have developed across much of the combined Panhandles this morning, dropping visibilities to one quarter mile or less. Please use extra caution if you encounter fog during the morning commute. A Red Flag Warning is in effect across the western and central combined Panhandles this afternoon, where warm breezy and dry conditions will support critical fire weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 7, 2:37 AM CST | Dense Fog Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Donley, Gray and 13 more | 7 hr |
Nearby
Red Flag Warnings in Texas, 2025Red Flag Warnings in Oklahoma, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.